MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY SET, 3 CLAVE Y-SITES, 100 INCH, NON-DEHP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY SET, 3 CLAVE Y-SITES, 100 INCH, NON-DEHP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number B91260490
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a primary set, 3 clave y-sites, 100 inch, non-dehp.It was reported a syringe pump tubing was connected to the proximal site, with propofol being infusion.Propofol immediately moved up to the solute.The tubing was clamped to make sure the medication went to the patient.Once the patient was induced, injected the antibiotic via the distal site, and the same problem occurred, i.E.A return to the solute.The primary solute was connected to a peripheral permeable 20 g channel.He added that the problem was not repeated with subsequent injections and the continuous infusion of propofol did not flow back to the solute.There was patient involvement and unknown patient harm.
 
Additional Manufacturer Narrative
Two (2) videos were returned for inspection.In the first video, the syringe was attached to the y-clave just distal of the back check valve (bcv) and in the second video the syringe was attached to the most distal y-clave site.In both videos, backflow was observed past the bcv and into the drip chamber.Received one (1) used and ten (10) new b91260490 primary sets for inspection.No damages or anomalies noted.To replicate clinical use, an icu medical provided 20 gauge needle was attached to the distal end of each set to replicate back pressure from a patient.Backflow was tested on each sample by infusing with an icu medical provided 20 ml syringe at the y-clave just distal of the bcv and the most distal y-clave.The roller clamp was adjusted to have both free flow and a drip rate of approximately 15 drops per minute for each infusion.There was no backflow observed on any of the returned sets.The reported complaint of backflow can be confirmed from the two (2) videos returned by the customer.However, the reported complaint could not be replicated with the returned one (1) used and ten (10) new b91260490 primary sets.The probable cause is unknown.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY SET, 3 CLAVE Y-SITES, 100 INCH, NON-DEHP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18140055
Report Number9615050-2023-00637
Device Sequence Number15449139
Product Code FPA
UDI-Device Identifier10887787009306
UDI-Public(01)10887787009306(17)260301(10)13539745
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue NumberB91260490
Device Lot Number13539745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROPOFOL, MFR UNK; UNSPECIFIED ANTIBIOTIC, MFR UNK
Patient SexUnknown